MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "during the product preparation prior to the a-line procedure, a product defect was found - the tip of the catheter was bent.A new product from another supplier was used for the procedure." additional information received clarifies the guidewire was kinked.There was no patient involvement.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided three photos for analysis.The customer also returned one arterial catheterization assembly for analysis.The guide wire tube and the catheter/needle assembly were assembled upon return.No obvious signs of use in the form of biological material were observed on the device which matches the customer report the defect was found during product preparation prior to the procedure.Visual and microscopic analysis revealed the guide wire was curled towards the distal end, and there was a kink towards the proximal end.Both the curl and the kink exposed the guide wire outside of the guide wire tube.The distal weld was full and spherical.Microscopic examination revealed the coil wires appeared compressed against each other and there was one coil that was unraveled over the distal weld.The coil wire remained intact to the weld.No signs of adhesive nor other defects or anomalies were observed on the device.The outer diameter of the guide wire measured 0.381 mm, which is within the specification limits of 0.381-0.404 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.017", which is within the specification limits of 0.0165"-0.0180" per needle cannula product drawing.Functional testing could not be performed due to the nature of the damage to the guide wire.A manual tug test confirmed the core wire was intact to the weld.Manufacturing and r & d were contacted as a part of this complaint investigation.Manufacturing stated it is unlikely that the defect would have occurred during the manufacturing process as there is a 100% inspection for each device.The coils for guide wires are manufactured to a certain length prior to assembly to the core wire.Excess coil wire length would not allow the coil and core wire to be welded together.R & d stated the degree of damage observed on the guide wire is likely due to significant excessive force used during trial advancement of the guide wire.Finished good ra-04122 is sold in two components: the guide wire tube and the catheter/needle component, which is to be assembled by the user by inserting the hub adapter to the cannula hub.If the guide wire is not returned to its original position prior to assembly, the guide wire can be damaged against the hub adapter.The device was returned assembled, which suggests the likely occurred during user assembly.This matches the customer report the defect was found during product preparation prior to the procedure.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture.".The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The guide wire was curled towards the distal end, and there was a kink towards the proximal end.Finished good ra-04122 consists of two components - guide wire tube and catheter/needle - which are assembled by the user via insertion of the hub adapter into the cannula hub.Improper repositioning of the guide wire prior to assembly can result in damage against the hub adapter.The device was returned assembled, suggesting the damage likely occurred during user assembly.The kink and curl suggest the guide wire was damaged during device preparation, with subsequent advancement attempts causing the guide wire to protrude from the tubing.However, the coil unraveling over the distal weld is an atypical, previously unobserved defect.Manufacturing confirmed this is not a manufacturing error, and there is no indication that the coil wire snagged on the cannula opening.A device history record review revealed no relevant findings.Based on these circumstances, the root cause of the defect remains undetermined.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that "during the product preparation prior to the a-line procedure, a product defect was found.The tip of the catheter was bent.A new product from another supplier was used for the procedure.".Additional information received clarifies the guidewire was kinked.There was no patient involvement.

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22773147
Report Number9680794-2025-00716
Device Sequence Number21123758
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)240914(17)290831(10)14F24J0038(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F24J0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown